MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® TAPERED CERTAIN® IMPLANT 5 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® TAPERED CERTAIN® IMPLANT 5 X 13MM; DENTAL IMPLANT
Model Number INT513
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Doctor reported that internal prosthetic connection is damaged.The doctor also reported edema and poor bone quality.Patient has been rescheduled for new implant placement.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes'.H4: device manufacture date not available.One implant was returned for investigation.Visual evaluation of the as returned product identified damage to the drive feature.Zimvie is not responsible for any damage caused by the clinician's removal of the device.Functional testing was not performed due to the nature of the device and event.Pre-existing condition noted on the per was high bone density (type i).The reported device was at tooth location 26 (universal) but was placed and removed the same day.The customer did not provide x-rays or images.Document reviewed: biomet 3i dental implant ifu (p-iis086gi) rev j - 2022/08.Information identified: warnings precautions potential adverse events.Per the applicable ifu, it is stated that improper techniques can cause bone loss, patient injury, pain, and implant failure.Dhr review was completed for the subject lot number 2021051048.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number for similar events and no other complaint was identified.Review completed utilizing keywords: damaged drive feature.November post market trending was reviewed and there were no actionable events or corrective actions for the reported event or product.Therefore, based on the available information, device malfunction did occur, and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE® TAPERED CERTAIN® IMPLANT 5 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15348516
Report Number0001038806-2022-01359
Device Sequence Number12045553
Product Code DZE
UDI-Device Identifier00844868006718
UDI-Public(01)00844868006718(17)260603(10)2021051048
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/03/2026
Device Model NumberINT513
Device Catalogue NumberINT513
Device Lot Number2021051048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale